Alert archive / Wisconsin / Wind Chill Advisories in 2016

Wind Chill Advisory 4, NWS Milwaukee, WI

December 14, 201620 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Dec 14, 2016, 4:04 AM CST for 20 counties in Wisconsin. It took effect at Dec 14, 2016, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 4:04 AM CST (10:04 UTC)
In effect from
Dec 14, 2016, 9:00 PM CST
Expired
Dec 15, 2016, 10:00 AM CST
In force
13 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WWUS43 KMKX 141004
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 AM CST WED DEC 14 2016

...BITTERLY COLD TONIGHT INTO THURSDAY MORNING...

.BRISK WEST WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES OF 15 TO 25 BELOW ZERO TONIGHT
INTO THURSDAY MORNING.

WIZ046-047-051-052-056>060-062>072-141815-
/O.NEW.KMKX.WC.Y.0004.161215T0300Z-161215T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...DODGEVILLE...MINERAL POINT...BARNEVELD...
MADISON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA...
BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO...
WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK...
SOUTH MILWAUKEE...CUDAHY...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY...RACINE...KENOSHA
404 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY. 

* WIND CHILL VALUES...15 TO 25 BELOW ZERO.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE
  AS 30 MINUTES TO EXPOSED SKIN. LIMIT OUTDOOR EXPOSURE. PROTECT
  YOURSELF AND YOUR PETS FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MRC
5 follow-up statements
956 
WWUS43 KMKX 141637
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1037 AM CST WED DEC 14 2016

...BITTERLY COLD TONIGHT INTO THURSDAY MORNING...

.BRISK WEST WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 28 BELOW ZERO TONIGHT
INTO THURSDAY MORNING.

WIZ046-047-051-052-056>060-062>072-150045-
/O.CON.KMKX.WC.Y.0004.161215T0300Z-161215T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...DODGEVILLE...MINERAL POINT...BARNEVELD...
MADISON...WATERTOWN...FORT ATKINSON...JEFFERSON...WAUKESHA...
BROOKFIELD...NEW BERLIN...MENOMONEE FALLS...MUSKEGO...
WEST ALLIS...WAUWATOSA...GREENFIELD...FRANKLIN...OAK CREEK...
SOUTH MILWAUKEE...CUDAHY...DARLINGTON...SHULLSBURG...BENTON...
BELMONT...ARGYLE...BLANCHARDVILLE...MONROE...BRODHEAD...
JANESVILLE...BELOIT...WHITEWATER...DELAVAN...ELKHORN...
LAKE GENEVA...EAST TROY...RACINE...KENOSHA
1037 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST THURSDAY. 

* WIND CHILL VALUES...20 TO 28 BELOW ZERO.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. LIMIT OUTDOOR EXPOSURE. 
  PROTECT YOURSELF AND YOUR PETS FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
COLLAR
010 
WWUS43 KMKX 141945
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 PM CST WED DEC 14 2016

...BITTER COLD AND SNOW...

.BRISK WEST WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 30 BELOW ZERO TONIGHT
INTO THURSDAY MORNING.

ANOTHER PROLONGED SNOW EVENT IS THEN EXPECTED FOR FRIDAY AND
SATURDAY. THE HEAVIEST SNOW WILL FALL FROM LATE FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT. BRISK NORTH WINDS WILL DEVELOP BY LATE
SATURDAY AFTERNOON INTO SATURDAY NIGHT CREATING BLOWING AND
DRIFTING SNOW. IN ADDITION...ANOTHER ARCTIC FRONT WILL ARRIVE WITH
THE NORTH WINDS. WIND CHILL TEMPERATURES WILL FALL TO 2O TO 35
BELOW ZERO FOR LATE SATURDAY NIGHT AND SUNDAY MORNING.

WIZ046-047-051-052-056>060-063>066-150345-
/O.NEW.KMKX.WS.A.0004.161216T2000Z-161218T0000Z/
/O.CON.KMKX.WC.Y.0004.161215T0300Z-161215T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...MADISON...WATERTOWN...FORT ATKINSON...
JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD...
FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY
145 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON. A WIND CHILL ADVISORY REMAINS IN
EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* SNOW ACCUMULATIONS...7 TO 10 INCHES WITH THE HEAVIEST SNOW
  FALLING LATE FRIDAY AFTERNOON AND NIGHT. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE
  AS 30 MINUTES TO EXPOSED SKIN. LIMIT OUTDOOR EXPOSURE. PROTECT
  YOURSELF AND YOUR PETS FROM THE COLD. SNOW COVERED ROADS ARE
  EXPECTED FOR FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ062-067>072-150345-
/O.CON.KMKX.WC.Y.0004.161215T0300Z-161215T1600Z/
IOWA-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MINERAL POINT...
BARNEVELD...DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE...
BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT...
WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...
RACINE...KENOSHA
145 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST THURSDAY. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. LIMIT OUTDOOR EXPOSURE. 
  PROTECT YOURSELF AND YOUR PETS FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
MG/PC
149 
WWUS43 KMKX 150514
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1114 PM CST WED DEC 14 2016

...BITTER COLD AND SNOW...

.BRISK WEST WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 30 BELOW ZERO TONIGHT
INTO THURSDAY MORNING.

ANOTHER PROLONGED SNOW EVENT IS THEN EXPECTED FOR FRIDAY AND
SATURDAY. THE HEAVIEST SNOW WILL FALL FROM LATE FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT. BRISK NORTH WINDS WILL DEVELOP BY LATE
SATURDAY AFTERNOON INTO SATURDAY NIGHT CREATING BLOWING AND
DRIFTING SNOW. IN ADDITION...ANOTHER ARCTIC FRONT WILL ARRIVE
WITH THE NORTH WINDS. WIND CHILL TEMPERATURES WILL FALL TO 2O TO
35 BELOW ZERO FOR LATE SATURDAY NIGHT AND SUNDAY MORNING.

WIZ046-047-051-052-056>060-063>066-151315-
/O.CON.KMKX.WC.Y.0004.000000T0000Z-161215T1600Z/
/O.CON.KMKX.WS.A.0004.161216T2000Z-161218T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...MADISON...WATERTOWN...FORT ATKINSON...
JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD...
FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY
1114 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.
A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* SNOW ACCUMULATIONS...7 TO 10 INCHES WITH THE HEAVIEST SNOW 
  FALLING LATE FRIDAY AFTERNOON AND NIGHT. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. LIMIT OUTDOOR EXPOSURE. 
  PROTECT YOURSELF AND YOUR PETS FROM THE COLD. SNOW COVERED 
  ROADS ARE EXPECTED FOR FRIDAY AFTERNOON THROUGH SATURDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ062-067>072-151315-
/O.CON.KMKX.WC.Y.0004.000000T0000Z-161215T1600Z/
IOWA-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MINERAL POINT...
BARNEVELD...DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE...
BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT...
WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...
RACINE...KENOSHA
1114 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. LIMIT OUTDOOR EXPOSURE. 
  PROTECT YOURSELF AND YOUR PETS FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
058 
WWUS43 KMKX 150912
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 AM CST THU DEC 15 2016

...BITTER COLD AND SNOW...

.BRISK WEST WINDS COMBINED WITH COLD TEMPERATURES TO CREATE
DANGEROUSLY COLD WIND CHILL VALUES OF 20 TO 30 BELOW ZERO THIS
MORNING. WIND CHILLS WILL GRADUALLY RISE TO 5 TO 10 BELOW ZERO
THIS AFTERNOON.

ANOTHER PROLONGED SNOW EVENT IS EXPECTED FOR FRIDAY AND SATURDAY.
THE HEAVIEST SNOW WILL FALL FROM LATE FRIDAY AFTERNOON THROUGH
FRIDAY NIGHT. BRISK NORTH WINDS WILL DEVELOP BY LATE SATURDAY
AFTERNOON INTO SATURDAY NIGHT CREATING BLOWING AND DRIFTING SNOW.
IN ADDITION...ANOTHER ARCTIC FRONT WILL ARRIVE WITH THE NORTH
WINDS. WIND CHILL TEMPERATURES WILL FALL TO 2O TO 35 BELOW ZERO
FOR LATE SATURDAY NIGHT AND SUNDAY MORNING.

WIZ046-047-051-052-056>060-063>066-151715-
/O.EXT.KMKX.WS.A.0004.161216T2000Z-161218T0300Z/
/O.CON.KMKX.WC.Y.0004.000000T0000Z-161215T1600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...MADISON...WATERTOWN...FORT ATKINSON...
JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD...
FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY
312 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL 10 AM CST THIS MORNING. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO UNTIL MID MORNING.

* SNOW ACCUMULATIONS...7 TO 10 INCHES FRIDAY THROUGH SATURDAY
  WITH THE HEAVIEST SNOW FALLING LATE FRIDAY AFTERNOON AND NIGHT.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED
  SKIN IN AS LITTLE AS 30 MINUTES. LIMIT OUTDOOR EXPOSURE. PROTECT
  YOURSELF AND YOUR PETS FROM THE COLD. HAZARDOUS TRAVEL DUE TO
  SNOW COVERED ROADS ARE EXPECTED FRIDAY AFTERNOON THROUGH
  SATURDAY NIGHT. THIS WILL IMPACT THE AFTERNOON COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ062-067>072-151600-
/O.CON.KMKX.WC.Y.0004.000000T0000Z-161215T1600Z/
IOWA-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MINERAL POINT...
BARNEVELD...DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE...
BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT...
WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...
RACINE...KENOSHA
312 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO UNTIL MID MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED
  SKIN IN AS LITTLE AS 30 MINUTES. LIMIT OUTDOOR EXPOSURE. PROTECT
  YOURSELF AND YOUR PETS FROM THE COLD.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MRC/DDV
535 
WWUS43 KMKX 151617
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1017 AM CST THU DEC 15 2016

...ACCUMULATING SNOW EXPECTED FRIDAY AND SATURDAY...

THE WIND CHILL ADVISORY HAS EXPIRED.

A LONG DURATION SNOW EVENT IS EXPECTED FOR FRIDAY AFTERNOON
THROUGH SATURDAY. THE HEAVIEST SNOW WILL FALL FROM LATE FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT. BRISK NORTHWEST WINDS WILL
DEVELOP BY LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT CREATING
BLOWING AND DRIFTING SNOW. IN ADDITION...ANOTHER ARCTIC FRONT WILL
ARRIVE LATE IN THE WEEKEND. WIND CHILL TEMPERATURES WILL FALL TO
2O TO 35 BELOW ZERO LATE SATURDAY NIGHT AND SUNDAY MORNING AND
SUNDAY NIGHT INTO MONDAY MORNING.

WIZ046-047-051-052-056>060-063>066-160030-
/O.EXP.KMKX.WC.Y.0004.000000T0000Z-161215T1600Z/
/O.UPG.KMKX.WS.A.0004.161216T2000Z-161218T0300Z/
/O.NEW.KMKX.WS.W.0005.161216T2000Z-161218T0300Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD...
NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN...
FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE...
OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...
PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM...
WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MEQUON...
CEDARBURG...GRAFTON...MADISON...WATERTOWN...FORT ATKINSON...
JEFFERSON...WAUKESHA...BROOKFIELD...NEW BERLIN...
MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA...GREENFIELD...
FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY
1017 AM CST THU DEC 15 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM FRIDAY TO 9 PM CST
SATURDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 PM
FRIDAY TO 9 PM CST SATURDAY. THE WIND CHILL ADVISORY IS NO LONGER
IN EFFECT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* SNOW ACCUMULATIONS...7 TO 11 INCHES FRIDAY THROUGH SATURDAY
  WITH THE HEAVIEST SNOW FALLING LATE FRIDAY AFTERNOON AND NIGHT.

* IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW COVERED ROADS ARE
  EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THIS WILL
  IMPACT THE AFTERNOON COMMUTE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

WIZ062-067>072-160030-
/O.EXP.KMKX.WC.Y.0004.000000T0000Z-161215T1600Z/
/O.NEW.KMKX.WS.W.0005.161216T2000Z-161218T0300Z/
IOWA-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MINERAL POINT...
BARNEVELD...DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE...
BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT...
WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY...
RACINE...KENOSHA
1017 AM CST THU DEC 15 2016

...WINTER STORM WARNING IN EFFECT FROM 2 PM FRIDAY TO 9 PM CST
SATURDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 PM
FRIDAY TO 9 PM CST SATURDAY. THE WIND CHILL ADVISORY IS NO LONGER
IN EFFECT.


* SNOW ACCUMULATIONS...7 TO 11 INCHES FRIDAY THROUGH SATURDAY
  WITH THE HEAVIEST SNOW FALLING LATE FRIDAY AFTERNOON AND NIGHT.

* IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW COVERED ROADS ARE
  EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THIS WILL
  IMPACT THE AFTERNOON COMMUTE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

MARQUARDT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 3:33 AM CST, 31 minutes earlier.

Area forecast discussion, Dec 14, 3:33 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
333 AM CST Wed Dec 14 2016

.TODAY AND TONIGHT... Forecast confidence is high.

There are some mid level clouds moving across southern WI and
northern IL this morning with an area of weak warm air advection.
These should move out in the wake of a low pressure trough sliding
southeast through WI this morning. This will usher another wave of
arctic air into the area. Brisk west winds with gusts of 25 to 30
mph are expected today. This could cause some blowing and drifting
snow, especially on N-S oriented roads.

High temperatures today will only be around 10 once again, so wind
chills will be in the -3 to -10 range.

Clear skies expected tonight. Brisk west winds will diminish
somewhat overnight as surface high pressure nudges in from the
Midwest. Min temps will be in the single digits below zero, but
minimum wind chills will be in the 20 to 25 below zero range. A wind
chill advisory is in effect from 9 pm tonight through 10 am Thu
morning.

.THURSDAY...Forecast Confidence...High

Skies should start out mostly sunny on Thursday, with increasing
clouds likely from the southwest later in the day as warm air
advection increases. Still looks like a very chilly day with highs
in the single digits and wind chills remaining below zero.

.THURSDAY NIGHT THROUGH SATURDAY...Forecast Confidence...Med to High

The snow event is still on track for late week into the weekend.
Models are coming into better agreement that warm advection ahead
of the approaching low may result in light snow developing
Thursday night. Stronger forcing and higher moisture are then
expected to arrive Friday, bringing a start to the persistent
accumulating snowfall. The snow will likely continue through at
least Saturday morning.

Models are in pretty good agreement with the surface low track and
strength at this time. There are some notable differences among
models, such as wind direction/strength and resultant impact on
lake enhancement as well as blowing snow. QPF amounts seem to be
coming into better agreement, though still substantial differences
between the lower ECMWF amounts, somewhat higher GFS amounts, and
even higher Canadian totals. Though a lot of the finer details of
this system still need to be worked out, confidence is fairly high
at this point that widespread snowfall accumulations can be
expected Friday into Saturday. Given the model differences that do
exist, it's hard to have a lot of confidence in exact snowfall
totals. Right now though, a blend of models results in 6-9 inches
across the forecast area.

Temps Fri/Sat should be milder as the system moves through, though
still below normal.

.SUNDAY THROUGH TUESDAY...Forecast Confidence...Medium to High

Models are in good agreement that strong high pressure will arrive
for the first part of next week. It looks like very cold
temperatures will return with the high. The coldest day will be
Sunday, with temperatures then slowly moderating Monday and
Tuesday.

&&

.AVIATION/12Z TAFS/...

A mid level cloud deck will pass over southern WI through the
morning hours. Clouds should clear out in the wake of a passing
trough that will bring a reinforcing shot of cold air. Low Level
Wind Shear is a concern through around 15Z today.

Thereafter, brisk westerly winds will mix down to the surface.
Airport operations will have to contend with drifting snow from
about late morning through the afternoon. The existing snow pack is
dry and gusty westerly winds to 25kts will readily blow the snow
around. Those winds will diminish quickly after sunset on Wednesday.

&&

.MARINE...

A tight pressure gradient between low pressure in eastern Canada and
high pressure over the Plains will result in gusty west winds
through Thu afternoon. The strongest winds are expected today into
this evening with a few gusts getting close to Gale Warning
criteria. Small Craft Advisory is in effect.

Bitterly cold temperatures and the higher winds will increase the
threat for freezing spray towards the open waters but the relatively
warmer lake waters should limit the potential.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY from 9 PM this evening to 10 AM CST Thursday
     for WIZ046-047-051-052-056>060-062>072.

LM...SMALL CRAFT ADVISORY until 3 PM CST Thursday for LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MRC
Thursday THROUGH Tuesday...DDV
Hazardous weather outlook, Dec 13, 3:19 PM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST TUE DEC 13 2016

WIZ046-047-051-052-056>060-062>072-142130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
319 PM CST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

ARCTIC COLD AIR HAS SETTLED INTO SOUTHERN WISCONSIN. WIND CHILLS
WILL SINK TO BETWEEN 10 AND 18 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

BITTERLY COLD ARCTIC AIR WILL LINGER OVER THE AREA INTO THURSDAY
NIGHT. WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED WEDNESDAY
NIGHT INTO THURSDAY MORNING. A WIND CHILL ADVISORY WILL BE NEEDED.

LOW PRESSURE WILL BRING ACCUMULATING SNOW TO SOUTHERN WISCONSIN
ON FRIDAY AND SATURDAY. WINTER WEATHER HEADLINES WILL LIKELY BE
ISSUED STARTING LATE WEDNESDAY OR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-142130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
319 PM CST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR GUSTY WESTERLY WINDS
NORTH OF THE NORTH POINT LIGHT. ANOTHER SURGE OF ARCTIC AIR WILL
BRING GUSTY WEST WINDS TO THE ENTIRE AREA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY FOR
BRISK WESTERLY WINDS. WINDS WILL APPROACH GALE FORCE ON WEDNESDAY.
SOME FREEZING SPRAY CONDITIONS ARE POSSIBLE WEDNESDAY AND
THURSDAY... ESPECIALLY TOWARD THE OPEN WATERS WHERE WAVES WILL BE
HIGHER.

PASSING LOW PRESSURE WILL BRING SMALL CRAFT ADVISORY CONDITIONS
BACK TO THE NEAR SHORE WATERS FROM FRIDAY THROUGH SUNDAY. A FEW
GUSTS WILL GET CLOSE TO GALE FORCE SATURDAY NIGHT AND SUNDAY.

THE THREAT FOR FREEZING SPRAY WILL INCREASE AS LAKE MICHIGAN WATER
TEMPERATURES CONTINUE TO COOL INTO THE 30S.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 1:45 PM CSTWinter Storm WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake, Jefferson and 7 more21 hr

Nearby

Wind Chill Advisories in Wisconsin, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.